MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-XLG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 23dec2021, showing that all units were quality released on 13apr2021 having met all internal qc acceptance requirements.A nonconformance was identified with respect to the final packaging of this lot, however had no impact on the final release.The sterile subassembly lot was also reviewed and showed this subassembly lot was released to component inventory on 30nov2020 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is also noted that per the instructions for use (ifu - art-20662c) provided with the finished cangaroo envelope device, infection is listed as a potential complication associated with this procedure and device usage.The reported infection was limited to the pocket.The presence of a hematoma 14 days prior to the diagnosis of infection could reasonably have been related if there was any breach of the incision line or any contamination during the surgery itself.The aziyo device was a sterile product and unlikely to have been the cause of the hematoma or the infection.The procedure itself, with creation of the pocket, the placement of the cied, the cangaroo envelope and the leads is at risk for the introduction of bacteria from the surrounding skin, with subsequent closure of these devices in an anaerobic environment conducive to bacterial growth.Although the exact cause of the reported infection event cannot be conclusively determined, infection is a known complication associated with the use of a cangaroo envelope and the surgical implant procedure to place the cied, aziyo device, and the leads.Should any additional information be received related to this event, a follow-up report will be submitted.
 
Event or Problem Description
Email received from aziyo representative with report of patient with post-op pocket infection.Change-out procedure of an icd with aziyo cangaroo envelope device model cmcv-009-xlg, lot number m21d1130 was done on (b)(6)2021.The patient returned to the hospital two hours post discharge after his change-out procedure reporting a hematoma.The patient returned to the hospital on (b)(6) 2021 with suspected pocket infection and was placed on iv antibiotics.The icd and accompanying cangaroo envelope were explanted on (b)(6) 2021.The physician reported that he believes that the hematoma led to the pocket infection and was probably due to the procedure and not caused by the aziyo device.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer (Section G)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key13170360
Report Number3005619880-2022-00001
Device Sequence Number1765088
Product Code FTM
UDI-Device Identifier00859389005072
UDI-Public00859389005072
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Model NumberCMCV-009-XLG
Device Lot NumberM21D1130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale